Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

hair fall after typhoid fever.

I had typhoid and now i am having hair fall .the fever was there for more than two months and i am really tensed .I went to the doctor but he said that it is due to typhoid .And he dint prescribe any medicine so what should i do to stop it ?
Asked On : Thu, 15 Oct 2009
Answers:  10 Views:  7327
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
  User's Response
hi there, i recently had typhoid and thought i should share my experience. 3 months after typhoid i started losing hair. i looked online for information and found that this was a normal after effect, however i was losing so much hair that i was scared i would go bald (i am female). i couldn't find any information on the internet on how long i would lose hair for, so i was really worried it would continue for ages. my doctor didn't prescribe me anything. however 3 months after my hair started falling, it has slowed down. my hair has definitely thinned, but it still looks fine. so there is hope for all you typhoid sufferers - the worst thing you can do is stress more about it. i would cry everyday when handfuls came out, and when i had to scrap hair off the carpet before i could vacuum because there was so much and i didnt want to jam the vacuum cleaner. i'm surprised how much hair you can lose and still look normal. so things are fine now, and i'm happy to be finally over it.
Answered: Sat, 7 May 2011
Pediatrician Dr. Taher Kagalwala's  Response
Dear Piyush,

Conditions that cause extreme fever like malaria, typhoid etc. produce a state of hair undernutrition and falling out during the period of recovery (convalescence). The hair usually grows back within a few months, and the doctor hasn't erred by not prescribing any medication. If at all, you should eat a lot of fruit, dry fruit, legumes and fresh raw veggies to replenish the lost nutrients. A massage with almond oil may also be beneficial in such cases. However, I strongly urge you not to wash your hair with harsh shampoos or soaps and to dry them with a patting movement with a soft towel so that the hair is not pulled out by the roots.

Answered: Tue, 17 May 2011
I find this answer helpful

 1 user finds this helpful

  User's Response
after suffering from fever to get bald is necessary ,,
Answered: Sun, 6 Mar 2011
  User's Response
hey this is true, when i had typhoid fever i use to have more hair falls. earlier also i use to use same shmapo, but i didnt have hair fall. when i use to bath i use more hair fall almost all bunches use to fall. then i consulted a doctor he said after any major infection hair fall is normal. no need of any tablets or change of shampoo. he said you will be alright in few days.
Answered: Fri, 16 Oct 2009
  Anonymous's Response

i had malaria three months ago and my hair are also falling too much

Answered: Wed, 3 Mar 2010
  User's Response

i suffered from typhoid fever 3 months ago and now from past one month there is rapid hair fall, my doc said it is because of typhoid fever i suffered 3 months ago

Answered: Mon, 28 Dec 2009
  Anonymous's Response


i am zain.i am having typoid fever, more constipation  and hait falling.

so pleae tell medicine to me

i am waitng for u'r reply

tahnk u

my id

Answered: Thu, 3 Dec 2009
  User's Response
no need to cut all of the hair.............???
Answered: Thu, 16 Sep 2010
  User's Response

hey which brand  of biotin tablet to take i mean the name of tablet pls refer and rep at my mail pls . pls i wil b highly grtful to u

Answered: Sat, 31 Oct 2009
  User's Response
i think it is becuase of genral stress during fevcer and also we dont eat much druring fever...i used biotin tablets may be it will help...u also
Answered: Fri, 16 Oct 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor